What is a saddle pulmonary embolus?

Saddle. A saddle pulmonary embolus is a relatively large clot that becomes lodged within the main pulmonary artery and straddles (extends into) both right and left pulmonary arteries.
Cause and effect. An embolus is something that can float through blood and then plugs the flow. It's usually a blood clot or air. A pulmonary infarct occurs when the embolus goes to a pulmonary artery and the lung down stream dies from lack of oxygen. A saddle embolis is a clot bridging the main arteries to both the right and left lungs.

Related Questions

Iv got a saddle pulmonary embolism & I'm taking warfarin IV been suffering from sickness & now diarrhoea is this all linked?

Probably not. The warfarin probably has nothing to do with your illness and diarrhea. But if you have a saddle embolus, you are very lucky to be alive! Read more...
WOW! The saddle pe survivors club is very small. Did your diarrhea and "sickness" begin soon after your embolism? If so, i suppose it is possible you had some transient gut ischemia. If you have a right to left shunt (an atrial septal defect, for example) some clot could have traveled to the visceral arteries causing damage. It could also be unrelated. You really should talk to your doctor. Read more...

A year after having a lrg saddle pulmonary embolism I still hav difficulty breathin sometimes it's worse than others cud this be other clots?

Possibly. If no longer taking warfarin, I would at least discuss these lingering symptoms with your primary care doctor to determine if further testing helpful here. Some individuals well be left breathless for life after a saddle PE. Read more...
Yes. You really should have a full pulmonary medicine evaluation to be sure that you are not developing more clots. You may have other underlying problems which could lead to you being short of breath, but you really need to guard against further emboli. Do you have DVT? Were you properly anti-coagulated after your first episode of clot? Read more...

Could a very large saddle pulmonary embolism cause permanent lung damages a I'm still quite breathless after nearly 3 months of bein diagnosed?

Embolism. Saddle embolism can be fatal, if there was a lot of damages done to lung symptoms may persist. Read more...
Possible. If you are not therapeutic on your anticoagulant new clot can accumulate and keep you short of breath. If there are small pulmonary emboli for longer time it can increase pressure in rt side of heart; known as pulmonary htn; can also cause sob. Read more...
Pulmonary Embolism. Pulmonary embolism causes a strain on the heart ; elevated blood pressure in the lungs (pulmonary hypertension) causing sensation of breathlessness and chest pressure. Chest pain is from bruising in the lung lining when the clot stops blood from reaching it. 3 mo later, typically less but if it persists, cta chest checks if clot is unchanged. If so, surgery may be next (means been there long time). Read more...

I had a large saddle pulmonary embolism 3 months ago & still breathless dr sendin me for a myocardial perfusion scan will this show if clot has gone?

No . He's looking to see if your heart is working right or not and that might be the cause of your shortness of breath. Read more...
Not necessarily. The myocardial perfusion is designed so we can "surmise" the blood flow to the arteries of the heart by differential distribution of a dye. The pictures will not show the lungs and is not designed for the pulmonary vascular distribution. Read more...

I had a very large saddle pulmonary embolism last August I'm on warfarin 4 life my bottom lip keeps going cold & feels numb could this be linked?

Warfarin. Warfarin is a good medicine, but can be really annoying as you well know. Cold feeling and even numbness have been reported as possible side effects to the drug. Discuss this with your Dr. as there are some newer medications on the market that may be of benefit to you, and do not require Blood monitoring or avoidance of specific Vit K containing foods, etc. Good luck. Read more...